MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7210423
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a shoulder arthroscopy surgery the frony head of the accu-pass broke off when the suture hook is inserted, all the broken pieces were removed using a grasper.No delay was reported.Surgery was finished with the same device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one 7210423 accu-pass str shuttle 45 deg lft curve used in treatment was returned for evaluation.Visual assessment confirms the complaint.The information provided states that ¿during a shoulder arthroscopy surgery the frony head of the accu-pass broke off when the suture hook is inserted, all the broken pieces were removed using a grasper¿.Visual assessment showed a cut monofilament.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include improper use of device.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG LFT CURVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10123574
Report Number1219602-2020-00846
Device Sequence Number2392607
Product Code LXH
UDI-Device Identifier03596010534446
UDI-Public3596010534446
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2022
Device Catalogue Number7210423
Device Lot Number2036649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Distributor Facility Aware Date05/14/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;